Advertisement

Results in Mathematics

, Volume 66, Issue 3–4, pp 525–540 | Cite as

Quadratic Spline Wavelets with Short Support for Fourth-Order Problems

  • Dana ČernáEmail author
  • Václav Finěk
Article

Abstract

In the paper, we propose constructions of new quadratic spline-wavelet bases on the interval and the unit square satisfying homogeneous Dirichlet boundary conditions of the second order. The basis functions have small supports and wavelets have one vanishing moment. We show that stiffness matrices arising from discretization of the biharmonic problem using a constructed wavelet basis have uniformly bounded condition numbers and these condition numbers are very small.

Mathematics Subject Classification

46B15 65N12 65T60 

Keywords

Wavelet Quadratic spline homogeneous Dirichlet boundary conditions condition number biharmonic equation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Černá D., Finěk V.: Construction of optimally conditioned cubic spline wavelets on the interval. Adv. Comput. Math. 34, 219–252 (2011)zbMATHGoogle Scholar
  2. 2.
    Černá D., Finěk V.: Cubic spline wavelets with complementary boundary conditions. Appl. Math. Comput. 219, 1853–1865 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Černá D., Finěk V.: Approximate multiplication in adaptive wavelet methods. Cent. Eur. J. Math. 11, 972–983 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chui C.K., Quak E.: Wavelets on a bounded interval. In: Braess, D., Schumaker, L.L. (eds.) Numerical Methods of Approximation Theory, pp. 53–75. Birkhäuser, Basel (1992)Google Scholar
  5. 5.
    Cohen A., Dahmen W., DeVore R.: Adaptive wavelet schemes for elliptic operator equations: convergence rates. Math. Comput. 70, 27–75 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cohen A., Dahmen W., DeVore R.: Adaptive wavelet methods II: beyond the elliptic case. Found. Math. 2, 203–245 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dahmen W., Han B., Jia R.Q., Kunoth A.: Biorthogonal multiwavelets on the interval:cubic Hermite splines. Constr. Approx. 16, 221–259 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dahmen W., Kunoth A., Urban K.: Biorthogonal spline wavelets on the interval: stability and moment conditions. Appl. Comp. Harm. Anal. 6, 132–196 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Jia R.Q, Liu S.T.: Wavelet bases of Hermite cubic splines on the interval. Adv. Comput. Math. 25, 23–39 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Jia R.Q.: Spline wavelets on the interval with homogeneous boundary conditions. Adv. Comput. Math. 30, 177–200 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jia R.Q., Zhao W.: Riesz bases of wavelets and applications to numerical solutions of elliptic equations. Math. Comput. 80, 1525–1556 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Primbs M.: New stable biorthogonal spline-wavelets on the interval. Result Math. 57, 121–162 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Schneider A.: Biorthogonal cubic Hermite spline multiwavelets on the interval with complementary boundary conditions. Result Math. 53, 407–416 (2009)CrossRefzbMATHGoogle Scholar
  14. 14.
    Dijkema T.J., Stevenson R.: A sparse Laplacian in tensor product wavelet coordinates. Numer. Math. 115, 433–449 (2010)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Department of Mathematics and Didactics of MathematicsTechnical University of LiberecLiberecCzech Republic

Personalised recommendations